The past couple of days, Grant has been throwing up and has diarrhea. We asked the nurse to have him tested and found out he has C. Diff or Clostridium Difficile.
Most of the BMT patients end up with this at some point and it happens when the good bacteria is killed with the antibiotics in addition to bad bacteria. You end up with too much bad bacteria in your colon. In someone that is immunosuppressive, like Grant, it can cause problems. Luckily we caught it early and he was put on another antibiotic for it. We also have to clean everything with bleach wipes as it can easily be spread with contact. The nurses all have to wear gowns and gloves when they come in to care for him.
His counts are getting lower but still within an acceptable range so he has not needed a transfusion yet. He still continues to eat well and gets in his laps around the nurses station.
Tomorrow we start GCSF (Neupogen) shots. He had a nice little break from these as his last one was November 6th. His current dose is a lot less than he was getting previously and should only be needed to help boost his white cell count for now.
Read the latest Journal Entry